Alert archive / Indiana / Flash Flood Warnings in 1999
Flash Flood Warning 30, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jun 28, 1999, 3:15 PM EDT for Floyd County, Indiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 1999, 3:15 PM EDT (19:15 UTC)
- Expired
- Jun 28, 1999, 5:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Floyd County, IN
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 4:10 AM EDT, 11 hours 5 minutes earlier.
Area forecast discussion, Jun 28, 4:10 AM EDT, 11 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE, KY 410 AM EDT MON JUN 28 1999 MAIN PROBLEM FOR THIS MORNING/S FORECAST IS THE THUNDERSTORMS. THUNDERSTRMS COMPLEX MOVING SOUTHEAST-SOUTH ACROSS MISSOURI THIS MORNING SHOULD MISS KENTUCKY. PART OF CIRRUS SHIELD SHOULD MOVE INTO WESTERN PARTS OF STATE BUT MOST OF THIS SHOULD STAY WEST OF OUR FORECAST AREA. HOWEVER...WITH VERY WARM MOIST AIR IN PLACE...DAYTIME HEATING AND UPPER VORT MAX FROM THUNDERSTORM SYSTEM MOVING INTO KY...EXPECT MORE THUNDERSTORMS TO DEVELOP THIS AFTERNOON. ETA HAS BEEN MOST CONSISTANT MODEL WITH NGM AND AVN NOW BEGINNING TO FALL IN LINE WITH WEAKER ETA...AS NOTED IN NCEP DISCUSSION. ETA (AND NGM) BRING VORT MAX ACROSS KENTUCKY TODAY WITH NGM INDICATING MORE THUNDERSTORMS FOR TONIGHT ALONG AND AHEAD OF FRONT. NGM LIKELY TOO MOIST BUT WITH SYSTEM HAVING A HISTORY OF PRODUCING NIGHTTIME THUNDERSTORMS AND WITH CONVERGENCE ALONG FRONT...THUNDERSTORMS ALONG AND AHEAD OF THUNDERSTORMS SEEM REASONABLE. WILL REMOVE EARLY NIGHTITME WORDING FROM TONIGHT/S FORECAST AS FRONT NOT EXPECTED UNTIL CLOSER TO DAYBREAK. SHOWERS/THUNDERSTORMS LINGERING INTO TUESDAY REMAINS A BIG QUESTION MARK AND DEPENDS ON TIMING OF FRONT. FOR NOW WILL SLOW DOWN DECREASE IN CLOUDS AND GO BECOMING PARTLY SUNNY. HIGH TEMPERATURES THIS AFTERNOON WILL DEPEND ON CLOUDS AND PRECIPITATION. IF THUNDERSTORMS HOLD OFF UNTIL LATE THERE SHOULD BE NO PROBLEM REACHING UPPER 80S. COOLER AIR ON TUESDAY WILL BRING LOWER TEMPERATURES BUT HOW MUCH COOLER DEPENDS ON HOW MUCH CLOUDS DECREASE. FOR NOW WILL GO 80 TO 85. .SDF...NONE. SCHOLZ
In the hours before
Special weather statement, Jun 28, 11:45 AM EDT, 3 hours 30 minutes before
KYZ035>037-039>043-046>049-054>057-061>067-070>078-081-082-290000- CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1145 AM EDT MON JUN 28 1999 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES LATE THIS AFTERNOON AND EVENING FOR MUCH OF CENTRAL KENTUCKY ROUGHLY ALONG AND WEST OF A NORTH SOUTH LINE THROUGH FRANKFORT KENTUCKY. THE PRIMARY SEVERE WEATHER THREAT IS FROM DAMAGING WINDS. A THUNDERSTORM COMPLEX MOVING EAST SOUTHEAST FROM WESTERN MISSOURI IS EXPECTED TO REDEVELOP THIS AFTERNOON OVER WESTERN KENTUCKY AND THEN SPREAD EASTWARD. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.
Special weather statement, Jun 28, 12:34 PM EDT, 2 hours 41 minutes before
KYZ035>037-039>043-046>049-054>057-061>067-070>078-081-082-290000- CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1145 AM EDT MON JUN 28 1999 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES LATE THIS AFTERNOON AND EVENING FOR MUCH OF CENTRAL KENTUCKY ROUGHLY ALONG AND WEST OF A NORTH SOUTH LINE THROUGH FRANKFORT KENTUCKY. THE PRIMARY SEVERE WEATHER THREAT IS FROM DAMAGING WINDS. A THUNDERSTORM COMPLEX MOVING EAST SOUTHEAST FROM WESTERN MISSOURI IS EXPECTED TO REDEVELOP THIS AFTERNOON OVER WESTERN KENTUCKY AND THEN SPREAD EASTWARD. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAVL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:26 PM EDT | Flash Flood Warning | LMK | Jefferson | 2 hr |
| Jun 28, 3:47 PM EDT | Severe Thunderstorm Warning | LMK | Hardin, Meade | 28 min |
| Jun 28, 3:56 PM EDT | Severe Thunderstorm Warning | LMK | Hart | 34 min |
| Jun 28, 4:02 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson | 48 min |
| Jun 28, 4:32 PM EDT | Flash Flood Warning | LMK | Bullitt, Spencer | 58 min |
| Jun 28, 4:55 PM EDT | Severe Thunderstorm Warning | LMK | Mercer, Woodford | 35 min |
| Jun 28, 5:15 PM EDT | Flash Flood Warning | LMK | Fayette, Jessamine, Mercer, Woodford | 105 min |
| Jun 28, 5:25 PM EDT | Flash Flood Warning | LMK | Bullitt, Jefferson | 2 hr |
| Jun 28, 1:19 PM EDT | Flash Flood Warning | LMK | Crawford, Dubois, Perry | 2 hr |
| Jun 28, 2:33 PM EDT | Flash Flood Warning | LMK | Harrison | 2 hr |
| Jun 28, 3:15 PM EDT | Flash Flood Warning | LMK | Crawford | 45 min |
Nearby
Flash Flood Warnings in Indiana, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.